Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jan 8, 2024, 3:58 PM CST for Lafourche Parish, Saint James Parish, Saint John the Baptist Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2024, 3:58 PM CST (21:58 UTC)
- Expired
- Jan 8, 2024, 4:23 PM CST
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Lafourche Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 393 m²/s²
- 0-3 km storm-relative helicity
- 517 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095
WFUS54 KLIX 082158
TORLIX
LAC057-093-095-082300-
/O.NEW.KLIX.TO.W.0001.240108T2158Z-240108T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
358 PM CST Mon Jan 8 2024
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southwestern St. John The Baptist Parish in southeastern
Louisiana...
Southeastern St. James Parish in southeastern Louisiana...
North central Lafourche Parish in southeastern Louisiana...
* Until 500 PM CST.
* At 358 PM CST, a severe thunderstorm capable of producing a tornado
was located near Chackbay, or 9 miles north of Thibodaux, moving
east at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
South Vacherie, Chackbay, and North Vacherie around 405 PM CST.
Wallace around 420 PM CST.
Edgard around 425 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3010 9057 2996 9054 2995 9054 2992 9053
2992 9054 2991 9053 2990 9054 2987 9052
2989 9086 2996 9088
TIME...MOT...LOC 2158Z 258DEG 19KT 2993 9084
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
HRL3 follow-up statements
313
WWUS54 KLIX 082207
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
407 PM CST Mon Jan 8 2024
LAC057-093-095-082300-
/O.CON.KLIX.TO.W.0001.000000T0000Z-240108T2300Z/
St. John The Baptist LA-St. James LA-Lafourche LA-
407 PM CST Mon Jan 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
SOUTHWESTERN ST. JOHN THE BAPTIST...SOUTHEASTERN ST. JAMES AND NORTH
CENTRAL LAFOURCHE PARISHES...
At 406 PM CST, a severe thunderstorm capable of producing a tornado
was located near Chackbay, or 10 miles north of Thibodaux, moving
east at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
South Vacherie, Chackbay, and North Vacherie around 410 PM CST.
Wallace around 420 PM CST.
Edgard around 425 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3010 9057 2996 9054 2995 9054 2992 9053
2992 9054 2991 9053 2990 9054 2987 9052
2990 9078 3000 9080
TIME...MOT...LOC 2206Z 258DEG 19KT 2994 9079
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
HRL829
WWUS54 KLIX 082215
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
415 PM CST Mon Jan 8 2024
LAC057-082224-
/O.CAN.KLIX.TO.W.0001.000000T0000Z-240108T2300Z/
Lafourche LA-
415 PM CST Mon Jan 8 2024
...THE TORNADO WARNING FOR NORTH CENTRAL LAFOURCHE PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 2999 9055 2998 9056 2997 9059 2994 9071
3002 9076 3010 9057
TIME...MOT...LOC 2214Z 258DEG 19KT 2994 9076
$$
LAC093-095-082300-
/O.CON.KLIX.TO.W.0001.000000T0000Z-240108T2300Z/
St. John The Baptist LA-St. James LA-
415 PM CST Mon Jan 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
SOUTHWESTERN ST. JOHN THE BAPTIST AND SOUTHEASTERN ST. JAMES
PARISHES...
At 414 PM CST, a severe thunderstorm capable of producing a tornado
was located near South Vacherie, or 10 miles north of Thibodaux,
moving east at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
South Vacherie and North Vacherie around 420 PM CST.
Wallace around 425 PM CST.
Edgard around 430 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2999 9055 2998 9056 2997 9059 2994 9071
3002 9076 3010 9057
TIME...MOT...LOC 2214Z 258DEG 19KT 2994 9076
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
HRL983
WWUS54 KLIX 082223
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
423 PM CST Mon Jan 8 2024
LAC093-095-082233-
/O.CAN.KLIX.TO.W.0001.000000T0000Z-240108T2300Z/
St. John The Baptist LA-St. James LA-
423 PM CST Mon Jan 8 2024
...THE TORNADO WARNING FOR SOUTHWESTERN ST. JOHN THE BAPTIST AND
SOUTHEASTERN ST. JAMES PARISHES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 2999 9055 2998 9056 2997 9059 2994 9071
3002 9076 3010 9057
TIME...MOT...LOC 2218Z 258DEG 19KT 2995 9071
$$
HRLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jan 8, 11:52 AM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Jan 8, 11:52 AM CST, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1152 AM CST Mon Jan 8 2024
...New AVIATION...
.UPDATE...
Issued at 952 AM CST Mon Jan 8 2024
Sending out forecast with updated POPs to better reflect current
radar trends. Showers and isolated thunderstorms are currently
moving SW to NE across the western half of the CWA. 12Z LIX
sounding as well as model soundings indicate strong low level
inversion is still in place across LA and MS. Looking at soundings
further west, there's a bit more instability aloft. So makes sense
to be seeing stronger cells with deeper cores west of the MS
River. Overall forecast remains the same with coverage and storm
intensity of activity increasing, especially this afternoon and
evening.
Winds are ramping up in marine zones and should spread inland as
the inversion weakens with surface warming. Forecast is still a
little too quick with inland winds increasing but will hold off on
making changes to that portion of the forecast with nearshore wind
obs currently increasing recently.
&&
.SHORT TERM...
(Today through Tuesday)
Issued at 331 AM CST Mon Jan 8 2024
We don't need to go through all the variables that make severe wx
possible with this scenario. At this point a severe storm may not
even be a probability but a certainty for some areas. There will be
a lot going on through the day with this system. The polar jet alone
would cause strong to severe storms with this but the coupling of
the subtrop jet with the polar jet will provide even stronger
conditions and perfect timing for a lot of interesting variables
found with this system. One of those is the depth and amount of
moisture as PW values will be running near record values for this
time of year. A deep warm rain process will begin as the warm front
begins to lift north causing storms and training ahead of the cold
front to become an issue. The cold front will move rapidly through
and training rain rates ahead of it may be in the 3 to 5 inch per
hour range making the flood watch an obvious call. A high wind
warning is in place, which means gradient winds will be an issue and
could cause power outages in some areas alone. The reason it is easy
to say that a severe storm may not be a probability but a certainty
is due to the coupling of gradient and storm winds, which could
easily cause winds to peak at 60+mph. Southerly winds will easily
push enough water to cause coastal flooding issues as well. Only
rainfall and mainly gradient winds to be concerned with until the
sfc warm front moves over the area. Then those areas go sfc based
and storm winds and tornado development can reach the sfc. This
looks to start at the SELA coast by noon today. By 3pm today, this
line(sfc warm front) should be found from Thibodaux to Port
Sulphur, which means all areas along and south of this line could
get some type of severe storm. This line will move farther inland
from there and should be well inland along a line from near
Liberty MS to near Slidell LA by 6pm. The entire area should be
sfc based by 9pm. The cold front will then begin to move through
the area around or just before midnight with its own storm mode
issues. Most of these could fall into the QLCS category but as
strong dry air forces its way into the back side of this line, a
squall line will form making for the possibility of severe storms
along the entire line as it moves through. The front should be
east of the area by 5am Tue. But strong gradient winds will also
be found behind the front area wide, just no storms. Since most of
this activity will be evening and overnight, it would be a great
idea to know how to get your weather warnings if/when they area
issued for your area.
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 331 AM CST Mon Jan 8 2024
Once the area is rid of this cold front, high pressure will settle
bringing things to a much more relaxed situation by mid week. But
the next cold front may also move quickly through and that may be by
the end of this week so the progressive pattern will continue for
now. We will take on one system at a time and we will take a
deeper look at the next system once the current one is by us.
&&
.AVIATION...
(18Z TAFS)
Issued at 1140 AM CST Mon Jan 8 2024
Forecast is a bit more challenging with 18Z TAF package due to
limited ASOS observations at the moment. Cigs have already fallen
well into MVFR range but and will continue to lower to IFR before
sunset today. Temporary drops in CIGs and VIS expected as
scattered showers and storms pass across terminals over the next
few hours. Lightning is still more isolated at this hour but
enough so across the area to justify adding VCTS to some
locations. Expecting convective coverage and intensity to increase
as the afternoon progresses. At the same time, winds will be an
issue at all terminals today/tonight. Wind shear impacts are
expected as well. Southerly winds are currently rising in coastal
waters and will follow suit inland as time progresses. Sustained
20-25kt with gusts up to 40kt or higher especially for those along
the coast. Winds will abruptly shift with FROPA from almost due
south to WNW with close to the same speeds which occurs roughly
around midnight tonight at BTR and end for GPT around 3am Tue
morning. Strong to severe +TSRA will also be likely at one or two
sites during this event and all sites will have equal opportunity
at severe storms mainly between 3pm and FROPA. CIGs should jump up
tomorrow morning as the front races eastward. Not expecting winds
to decrease by an appreciable amount until Tuesday evening.
&&
.MARINE...
Issued at 331 AM CST Mon Jan 8 2024
Very volatile conditions will plague the coastal waters today and
tonight. Flags for storm warning and gale warnings will remain and
storm warnings will be extended in areal extent to include all but
the tidal lakes. Once we are in the highest flagged conditions, we
will begin to time the lowering of these flags. Strong to severe
storms will also accompany this cold front while the front races
east tonight. Winds will abruptly shift from southerly to west as
the cold front passes. This will cause a very peaked confused sea
condition as this occurs. Wind speeds will gradually fall from gales
to around 25kt by Tuesday night and all marine headlines may be
lowered by mid week before the next front impacts the area starting
the end of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 43 52 29 / 100 100 10 0
BTR 70 46 55 33 / 100 100 0 0
ASD 70 48 57 33 / 100 100 10 0
MSY 70 50 57 37 / 100 100 10 0
GPT 67 48 58 33 / 100 100 30 0
PQL 69 49 62 33 / 100 100 40 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Tuesday morning for LAZ034>037-039-046>048-
056>060-064>071-076>090.
Wind Advisory until 6 PM CST Tuesday for LAZ034>037-039-046>048-
056-057-059-064-065-071-079-081-083-085-086-088>090.
Coastal Flood Advisory until noon CST Tuesday for LAZ058-066>070-
076-078-080-082-084.
High Wind Warning until 3 AM CST Tuesday for LAZ058-060-066>070-
076>078-080-082-084-087.
Wind Advisory from 3 AM to 6 PM CST Tuesday for LAZ058-060-
066>070-076>078-080-082-084-087.
GM...Gale Warning until 9 AM CST Tuesday for GMZ530-534.
Gale Warning until noon CST today for GMZ532-536-538-550-552-555-
557-570-572-575-577.
Storm Warning until 9 AM CST Tuesday for GMZ532-536-538-550-552-
555-557-570-572-575-577.
MS...Flood Watch through Tuesday morning for MSZ068>071-077-083>088.
Wind Advisory until 6 PM CST Tuesday for MSZ068>071-077-083>085.
Coastal Flood Advisory until noon CST Tuesday for MSZ087-088.
High Wind Warning until 3 AM CST Tuesday for MSZ086>088.
Wind Advisory from 3 AM to 6 PM CST Tuesday for MSZ086>088.
Coastal Flood Warning until noon CST Tuesday for MSZ086.
GM...Gale Warning until 9 AM CST Tuesday for GMZ534.
Gale Warning until noon CST today for GMZ536-538-550-552-555-557-
570-572-575-577.
Storm Warning until 9 AM CST Tuesday for GMZ536-538-550-552-555-
557-570-572-575-577.
&&
SHORT TERM...TE
LONG TERM....TE
AVIATION...ME
MARINE...TEIn the hours before
Special weather statement, Jan 8, 2:04 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service New Orleans LA
204 PM CST Mon Jan 8 2024
LAZ057>060-065-082045-
St. Charles LA-Upper Terrebonne LA-St. John The Baptist LA-
St. James LA-Upper Lafourche LA-
204 PM CST Mon Jan 8 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN ST.
JOHN THE BAPTIST, SOUTHEASTERN ST. JAMES, WEST CENTRAL ST. CHARLES
AND NORTH CENTRAL LAFOURCHE PARISHES THROUGH 245 PM CST...
At 203 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Raceland, or 7 miles north of
Houma, moving northeast at 40 mph.
HAZARD...Funnel clouds, wind gusts up to 50 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Hahnville, Paradis, Des Allemands, Raceland, Boutte, Luling, South
Vacherie, Bayou Gauche, Bayou Cane, Gray, and Chackbay.
This includes Interstate 310 between mile markers 8 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2963 9069 2965 9075 3000 9067 2992 9034
TIME...MOT...LOC 2003Z 203DEG 35KT 2969 9070
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CABSpecial weather statement, Jan 8, 2:29 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
229 PM CST Mon Jan 8 2024
LAZ058-060-082100-
St. Charles LA-St. John The Baptist LA-
229 PM CST Mon Jan 8 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL ST. JOHN THE
BAPTIST AND NORTHWESTERN ST. CHARLES PARISHES THROUGH 300 PM CST...
At 229 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds over Paradis, or near Hahnville,
moving northeast at 50 mph.
HAZARD...Funnel clouds, wind gusts up to 50 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Hahnville, Laplace, Killona, Norco, Paradis, Montz, Boutte,
Destrehan, Taft, New Sarpy, Bayou Gauche, Luling, Des Allemands, and
Edgard.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 208 and 219.
Interstate 310 between mile markers 5 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2984 9048 2987 9050 2986 9051 2988 9053
3010 9050 3009 9033 3007 9028 2983 9042
TIME...MOT...LOC 2029Z 204DEG 42KT 2989 9045
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CABSpecial weather statement, Jan 8, 2:41 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
241 PM CST Mon Jan 8 2024
LAZ057-058-084>086-082115-
Southern Livingston LA-Western Ascension LA-St. John The Baptist LA-
St. James LA-Eastern Ascension LA-
241 PM CST Mon Jan 8 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL ST.
JOHN THE BAPTIST, SOUTHEASTERN ASCENSION AND ST. JAMES PARISHES
THROUGH 315 PM CST...
At 241 PM CST, Doppler radar was tracking a strong thunderstorm over
Convent, or 12 miles east of Napoleonville, moving north at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gramercy, Lutcher, Sorrento, Convent, Garyville, North Vacherie, and
Wallace.
This includes Interstate 10 in Louisiana between mile markers 182 and
200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3023 9089 3020 9050 2992 9079 2992 9089
2993 9089 2994 9090
TIME...MOT...LOC 2041Z 196DEG 42KT 2998 9083
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CABSpecial weather statement, Jan 8, 3:01 PM CST, 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
301 PM CST Mon Jan 8 2024
MSZ077-083-084-082145-
Northern Hancock MS-Pearl River MS-Northern Harrison MS-
301 PM CST Mon Jan 8 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
HARRISON, NORTHEASTERN HANCOCK AND EASTERN PEARL RIVER COUNTIES
THROUGH 345 PM CST...
At 300 PM CST, Doppler radar was tracking a strong thunderstorm 14
miles north of Kiln, or 16 miles north of Diamondhead, moving
northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Harrison, northeastern Hancock and eastern Pearl River Counties.
This includes Interstate 59 in Mississippi between mile markers 22
and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3100 8934 3065 8934 3065 8925 3068 8924
3068 8916 3047 8936 3055 8959 3098 8947
3098 8943 3101 8942 3101 8935
TIME...MOT...LOC 2100Z 205DEG 49KT 3062 8939
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CABSpecial weather statement, Jan 8, 3:11 PM CST, 47 minutes before
Special Weather Statement
National Weather Service New Orleans LA
311 PM CST Mon Jan 8 2024
LAZ046-056-057-059-065-085-082145-
Iberville LA-Upper Terrebonne LA-Western Ascension LA-Assumption LA-
St. James LA-Upper Lafourche LA-
311 PM CST Mon Jan 8 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN ASCENSION,
NORTHWESTERN ST. JAMES, NORTH CENTRAL TERREBONNE, SOUTHEASTERN
IBERVILLE, WESTERN LAFOURCHE AND ASSUMPTION PARISHES THROUGH 345 PM
CST...
At 311 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Belle River, moving northeast
at 45 mph.
HAZARD...Funnel clouds, wind gusts up to 50 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Gonzales, Donaldsonville, Napoleonville, Supreme, Paincourtville,
Geismar, Labadieville, and Belle Rose.
This includes Interstate 10 in Louisiana between mile markers 176 and
182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 9088 2962 9094 2962 9103 2964 9106
2963 9108 2965 9111 2981 9110 2984 9113
2986 9120 2990 9121 2997 9126 3000 9126
3000 9123 3004 9122 3003 9124 3006 9128
TIME...MOT...LOC 2111Z 227DEG 38KT 2984 9122
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CABSpecial weather statement, Jan 8, 3:51 PM CST, 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
351 PM CST Mon Jan 8 2024
LAZ048-056>059-083>086-082230-
Northern Livingston LA-Southern Livingston LA-Western Ascension LA-
Assumption LA-St. John The Baptist LA-St. James LA-
Upper Lafourche LA-East Baton Rouge LA-Eastern Ascension LA-
351 PM CST Mon Jan 8 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN ST.
JOHN THE BAPTIST, ASCENSION, ST. JAMES, CENTRAL LIVINGSTON, NORTHERN
LAFOURCHE, SOUTHERN EAST BATON ROUGE AND NORTH CENTRAL ASSUMPTION
PARISHES THROUGH 430 PM CST...
At 350 PM CST, Doppler radar was tracking a strong thunderstorm near
Convent, or 8 miles southeast of Donaldsonville, moving northeast at
50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gonzales, Donaldsonville, Reserve, Laplace, Walker, Gramercy,
Lutcher, Livingston, Sorrento, French Settlement, Port Vincent,
Geismar, Convent, North Vacherie, Garyville, Prairieville, Wallace,
Whitehall, Edgard, and Chackbay.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 171 and 207.
Interstate 12 between mile markers 15 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3063 9078 3019 9059 3012 9044 2985 9086
3004 9089 3004 9098 3012 9109 3016 9109
TIME...MOT...LOC 2150Z 226DEG 54KT 3002 9090
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HRLThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 10:15 AM CST | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 45 min |
| Jan 8, 10:51 AM CST | Special Weather Statement | LIX | East Feliciana | 39 min |
| Jan 8, 12:33 PM CST | River Flood Warning | LIX | Tangipahoa | 4 days |
| Jan 8, 2:04 PM CST | Special Weather Statement | LIX | Saint Charles | 41 min |
| Jan 8, 2:29 PM CST | Special Weather Statement | LIX | Saint Charles | 31 min |
| Jan 8, 2:37 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles, Saint John the Baptist | 23 min |
| Jan 8, 2:41 PM CST | Special Weather Statement | LIX | Saint James | 34 min |
| Jan 8, 3:11 PM CST | Special Weather Statement | LIX | Ascension, Assumption | 34 min |
| Jan 8, 3:23 PM CST | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint James | 52 min |
| Jan 8, 3:51 PM CST | Special Weather Statement | LIX | Ascension, Livingston, Saint James | 39 min |
| Jan 8, 4:24 PM CST | Gale Warning | LIX | 29 hr | |
| Jan 8, 4:24 PM CST | Small Craft Advisory | LIX | 36 hr | |
| Jan 8, 4:41 PM CST | Special Marine Warning | LIX | 49 min | |
| Jan 8, 4:54 PM CST | Flash Flood Warning | LIX | Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist | 99 min |
| Jan 8, 5:04 PM CST | Special Marine Warning | LIX | 41 min | |
| Jan 8, 5:06 PM CST | Areal Flood Advisory | LIX | Saint Tammany | 106 min |
| Jan 8, 5:17 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 43 min |
| Jan 8, 5:18 PM CST | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
Nearby
Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.